Timing sustiva to avoid side effects
Aug 5, 2006
I've been on Sustiva & Truvada for a year now, and all is well. However, the vivid dreams that I thought would subside seem to actually be increasing. They're not horrible, but I don't wake up feeling very rested. I currently take both pills just before going to sleep. Unfortunately, I eat very late, usually not more than 90 minutes before bed, and it would be very difficult to adjust that timing. Would taking them earlier (maybe after work, before going to the gym) lessen the dream issue, or would it create other problems? I presume that the time of day for truvada doesn't really matter, but please confirm.
Response from Dr. Young
Thanks for your post.
If your not waking rested, you likely have significant sleep disruption. This can be due to a number of causes, like sleep apnea or restless leg syndrome, but more likely (especially give your vivid dreams) due to side effects of your efavirenz (Sustiva, Stocrin).
You could take your meds somewhat earlier to see if they cause fewer effects in the morning, but given your timing, I'm not sure that this would improve your overall symptoms much.
Nevertheless, I'd be sure to bring your symptoms to your doctor's attention- sleep evaluation may provide clues, but if normal, a switch in medications to an alternate partner to your tenofovir/FTC (Truvada) may be in order. If your CD4 is below 250 (for women) or 400 (for men), a simple switch is to substitue the NNRTI nevirapine (Viramune) for the efavirenz that your currently taking. If your counts are about these thresholds, then the safest thing to consider would be a switch to a protease inhibitor.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Rubbing Penis Worried I Have HIV
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- White Spots After Precum Touching Vagina Worried I Have HIV
- Most Common Std To Go Undiagnosed
- 90 Day HIV Test After Protected Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.